Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 429, NWS North Platte, NE

August 22, 2007Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 2007, 3:44 PM CDT for Hayes County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 3:44 PM CDT (20:44 UTC)
Expired
Aug 22, 2007, 4:30 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Hayes County, NE

The radar

The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 3:53 PM CDTHAIL 0.884 Ese Hamlet, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 3:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-795 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 222045
SVRLBF
NEC085-222130-
/O.NEW.KLBF.SV.W.0429.070822T2044Z-070822T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYES COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF HAYES CENTER...

* UNTIL 430 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PALISADE...OR ABOUT 13 MILES NORTHWEST OF
  TRENTON...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF HAYES CENTER BY 430 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4068 10105 4051 10077 4034 10082 4035 10126
TIME...MOT...LOC 2044Z 246DEG 11KT 4033 10113

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 222107
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT WED AUG 22 2007

NEC085-222130-
/O.CON.KLBF.SV.W.0429.000000T0000Z-070822T2130Z/
HAYES NE-
407 PM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR HAYES COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HIGHWAY 25 MILE MARKER 30...OR ABOUT 11
MILES SOUTH OF HAYES CENTER...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN HAYES COUNTY THROUGH 420 PM CDT
  RURAL SOUTHEASTERN HAYES COUNTY THROUGH 430 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4068 10105 4051 10077 4034 10082 4035 10126
TIME...MOT...LOC 2107Z 257DEG 14KT 4036 10102

$$

JWS
000 
WWUS53 KLBF 222128
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 PM CDT WED AUG 22 2007

NEC085-222136-
/O.EXP.KLBF.SV.W.0429.000000T0000Z-070822T2130Z/
HAYES NE-
426 PM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY EXPIRES AT 430 PM
CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS HAYES 
COUNTY...ESPECIALLY ACROSS THE SOUTHEAST. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4068 10105 4051 10077 4034 10082 4035 10126
TIME...MOT...LOC 2126Z 257DEG 14KT 4038 10093

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:43 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 22, 3:43 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT WED AUG 22 2007

.SYNOPSIS...
SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH
HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS
THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP
AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO
OUR SOUTH ATTM.

&&

.DISCUSSION...
FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN
THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH
BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR
SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT.
COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE
NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST.

MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET
GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT
ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY
NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND
PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL
TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE
WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY
WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS
MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS
THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO
NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN
POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS.

&&

.AVIATION...
AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS
INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS
AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND
KVTN.
&&

.HYDROLOGY...
HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH
ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH
AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS
WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071.

&&

KAR/DP
Hazardous weather outlook, Aug 22, 4:44 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 AM CDT WED AUG 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-230945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
444 AM CDT WED AUG 22 2007 /344 AM MDT WED AUG 22 2007/

...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR FRONTIER COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

LATE THIS AFTERNOON AND TONIGHT...CONDITIONS ARE EXPECTED TO
BECOME FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. LARGE HAIL IS THE MAIN CONCERN
FOLLOWED BY WIND DAMAGE.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING LATE THIS
AFTERNOON AND CONTINUING WELL INTO THE NIGHTTIME HOURS. A
STATIONARY FRONT LOCATED FROM ROUGHLY OGALLALA TO ONEILL WILL ACT
AS A FOCUS FOR STORM DEVELOPMENT. ISOLATED TORNADOES COULD FORM
ALONG AND SOUTH OF THE STATIONARY FRONT.

TROPICAL MOISTURE WILL BE AVAILABLE SO STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING INTENSE RAINFALL. FLOODING COULD DEVELOP IN
EASTERN FRONTIER COUNTY AS THE GROUND IS WET FROM HEAVY RAINFALL
TUESDAY.

ALL OF THE AREA WILL BE CLOSELY MONITORED FOR HEAVY RAINFALL. IF
STORMS BECOME NUMEROUS AND FORM A CLUSTER...LOCALLY HEAVY RAINFALL
AND FLOODING COULD DEVELOP ANYWHERE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A
SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE
FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN
CONCERN.

A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST
KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE
EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS
KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

In the hours before

Local storm report, Aug 22, 9:50 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             20 NW TRYON             41.76N 101.22W
08/22/2007  E0.88 INCH       HOOKER             NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 10:00 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             17 NW TRYON             41.73N 101.18W
08/22/2007  E0.88 INCH       MCPHERSON          NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 10:10 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HAIL             25 WNW TRYON            41.70N 101.39W
08/22/2007  E1.00 INCH       MCPHERSON          NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 10:31 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             14 WSW MULLEN           41.96N 101.29W
08/22/2007  E0.88 INCH       HOOKER             NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 11:33 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1133 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             8 SE WALLACE            40.76N 101.05W
08/22/2007  E1.00 INCH       LINCOLN            NE   PUBLIC

            QUARTER HAIL DENTED CARS.

&&

HENDERSON
Local storm report, Aug 22, 11:36 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             15 SSE HYANNIS          41.80N 101.65W
08/22/2007  E0.88 INCH       GRANT              NE   PUBLIC

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:24 PM CDTSevere Thunderstorm WarningLBFFrontier36 min
Aug 21, 7:26 PM CDTSevere Thunderstorm WarningLBFGarfield49 min
Aug 21, 7:54 PM CDTSevere Thunderstorm WarningLBFCuster37 min
Aug 21, 7:57 PM CDTSevere Thunderstorm WarningLBFWheeler33 min
Aug 21, 7:58 PM CDTSevere Thunderstorm WarningLBFFrontier47 min
Aug 21, 8:12 PM CDTSevere Thunderstorm WarningLBFGarfield48 min
Aug 22, 3:12 AM CDTFlash Flood WatchLBFBoyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more30 hr
Aug 22, 5:44 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha61 min
Aug 22, 5:59 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt46 min
Aug 22, 6:39 AM CDTSevere Thunderstorm WarningLBFLincoln66 min
Aug 22, 7:20 AM CDTSevere Thunderstorm WarningLBFLogan, McPherson40 min
Aug 22, 7:33 AM CDTSevere Thunderstorm WarningLBFArthur, McPherson57 min
Aug 22, 8:22 AM CDTSevere Thunderstorm WarningLBFMcPherson38 min
Aug 22, 8:24 AM CDTSevere Thunderstorm WarningLBFThomas51 min
Aug 22, 8:44 AM CDTSevere Thunderstorm WarningLBFBrown, Rock32 min
Aug 22, 8:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson31 min
Aug 22, 9:25 AM CDTSevere Thunderstorm WarningLBFWheeler23 min
Aug 22, 9:29 AM CDTSevere Thunderstorm WarningLBFMcPherson31 min
Aug 22, 9:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson46 min
Aug 22, 10:46 AM CDTSevere Thunderstorm WarningLBFGrant, Hooker29 min
Aug 22, 10:52 AM CDTSevere Thunderstorm WarningLBFDeuel19 min
Aug 22, 2:53 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Aug 22, 3:29 PM CDTFlash Flood WarningLBFGarfield, Wheeler3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.